Alert archive / Wisconsin / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jun 22, 2013, 1:50 AM CDT for 4 counties in Wisconsin. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2013, 1:50 AM CDT (06:50 UTC)
- Expired
- Jun 22, 2013, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 105 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 7:00 AM CDT | FLASH FLOOD | Mineral Point, WI | SINK HOLE DEVELOPED IN MINERAL POINT FROM HEAVY RAIN. MANY PORTIONS OF ROADS ACROSS IOWA COUNTY WERE UNDER WATER THIS MORNING. SEVERAL REPORTS OF ROADS WASHED OUT. RANDOM TREES DOWN ON ROADS DUE TO SOFT GROUND. 5 TO 8 INCHES OF RAIN REPORTED FROM OVERNIGHT AND |
| Jun 22, 7:15 AM CDT | HEAVY RAIN 6.08 | New Glarus, WI | 24 HOUR TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 310 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -483 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
360
WGUS53 KMKX 220650
FFWMKX
WIC025-045-049-065-221300-
/O.NEW.KMKX.FF.W.0001.130622T0650Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
150 AM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
SOUTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 800 AM CDT
* AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR IS ESTIMATING THAT 2 TO 4 INCHES OF RAIN HAS
FALLEN...WITH ANOTHER 1 TO 2 INCHES POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DODGEVILLE...MINERAL POINT...MOUNT HOREB...BELLEVILLE...
BLANCHARDVILLE...GOVERNOR DODGE STATE PARK...MINERAL POINT
AIRPORT...MONTICELLO...NEW GLARUS AND YELLOWSTONE LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
4286 8941 4275 8948 4270 8958 4274 9000
$$
DDV3 follow-up statements
635
WGUS73 KMKX 220843
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
343 AM CDT SAT JUN 22 2013
WIC025-045-049-065-221300-
/O.CON.KMKX.FF.W.0001.000000T0000Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
343 AM CDT SAT JUN 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN LAFAYETTE...SOUTHERN IOWA...NORTHERN GREEN AND
SOUTHWESTERN DANE COUNTIES...
AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER THE
WARNED AREA. THERE WAS TREND OF THE HEAVY RAINFALL TO PUSH MORE TO
THE SOUTHWEST.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOVERNOR
DODGE STATE PARK...MINERAL POINT AIRPORT...MOUNT HOREB AND DODGEVILLE
DOPPLER RADAR INDICATED 6 INCHES OF RAIN IN MUCH OF THE WARNED AREA.
MOUNT HOREB REPORTED 2.15 INCHES...ALTHOUGH THE HEAVIEST RAIN FELL
TO THE SOUTH AND WEST OF THERE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
4286 8941 4275 8948 4270 8958 4274 9000
$$
HENTZ619
WGUS73 KMKX 221001
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
501 AM CDT SAT JUN 22 2013
WIC025-045-049-065-221300-
/O.CON.KMKX.FF.W.0001.000000T0000Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
501 AM CDT SAT JUN 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN LAFAYETTE...SOUTHERN IOWA...NORTHERN GREEN AND
SOUTHWESTERN DANE COUNTIES...
AT 452 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MOST OF THE HEAVY RAINFALL HAS NOW PUSHED SOUTH AND WEST WITH
MAINLY MODERATE RAINFALL OVER THE WARNED AREA. HOWEVER...RAINFALL
ESTIMATES INDICATED THAT UP TO 6 TO 9 INCHES OF RAIN FELL OVER MUCH
OF THE WARNED AREA FROM BLANCHARDVILLE TO DODGEVILLE TO THE
BLACKHAWK LAKE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS.
&&
LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
4286 8941 4275 8948 4270 8958 4274 9000
$$
HENTZ216
WGUS73 KMKX 221204
FFSMKX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
704 AM CDT SAT JUN 22 2013
WIC025-045-049-065-221300-
/O.CON.KMKX.FF.W.0001.000000T0000Z-130622T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DANE WI-GREEN WI-IOWA WI-LAFAYETTE WI-
704 AM CDT SAT JUN 22 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
NORTHEASTERN LAFAYETTE...SOUTHERN IOWA...NORTHERN GREEN AND
SOUTHWESTERN DANE COUNTIES...
AT 700 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVY RAINS HAVE ENDED. HOWEVER MORE SCATTERED MODERATE
RAINFALL MAY FALL THIS MORNING.
RAINFALL ESTIMATES INDICATED THAT UP TO 6 TO 9 INCHES OF RAIN FELL
OVER MUCH OF THE WARNED AREA FROM BLANCHARDVILLE TO DODGEVILLE TO
THE BLACKHAWK LAKE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.
&&
LAT...LON 4285 9030 4305 9030 4301 8969 4295 8941
4286 8941 4275 8948 4270 8958 4274 9000
$$
HENTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 9:21 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 21, 9:21 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 921 PM CDT FRI JUN 21 2013 .UPDATE...CURRENTLY SEEING AN AREA OF LIGHT SHOWERS ACROSS THE FORECAST AREA. LATEST RAP 850 AND 925 MB TEMPERATURES SHOW A GRADIENT ACROSS SOUTHERN WISCONSIN...WITH WARM ADVECTION LIKELY THE MAIN TRIGGER OF THE SHOWERS. THE LATEST NAM SHOWS THAT THE 700 MB WARM ADVECTION MAXIMUM LINES UP NICELY WITH WHERE THE SHOWERS ARE. THE LATEST HRRR IS HANDLING THE CURRENT SITUATION THE BEST OF THE SHORT TERM MODELS AND KEEPS ISOLATED TO SCATTERED SHOWERS GOING THROUGH THE REMAINDER OF THE EVENING AND INTO EARLY TONIGHT. WITH PLENTY OF MOISTURE AND DECENT ELEVATED INSTABILITY...COULD SEE SEEM BRIEF HEAVY DOWNPOURS WITH SOME THUNDER POSSIBLE ALSO. THINK THE BIGGEST CONCERN RIGHT NOW IS WHETHER CONVECTION UPSTREAM WILL GET ORGANIZED AND MOVE ALONG THE INSTABILITY GRADIENT...WHICH WOULD LIKELY EVENTUALLY BRING THE ACTIVITY INTO SOUTHERN WISCONSIN. THE OVERALL CONSENSUS OF MODELS DOES SHOW AN AREA OF STORMS KNOCKING ON THE DOOR BY DAYBREAK. MAIN THREAT WOULD LIKELY BE STRONG WINDS AND HEAVY RAIN...SIMILAR TO THE STORMS THAT MOVED THROUGH THIS MORNING. SPC IS MAINTAINING A SLIGHT RISK FOR SEVERE STORMS ACROSS THE FORECAST AREA...EXCEPT FOR IN THE EAST. WILL CONTINUE TO MONITOR THE UPSTREAM ACTIVITY...HOPEFULLY GETTING A BETTER HANDLE ON THINGS OVER THE NEXT COUPLE HOURS AS THE CONVECTION DRAWS CLOSER. && .AVIATION/06Z TAFS/...HAVE RECENTLY SEEN SHOWERS POP ACROSS MUCH OF THE FORECAST AREA. THINK WARM ADVECTION ALOFT WILL KEEP THE CHANCE FOR SHOWERS GOING THROUGH THE REMAINDER OF THE EVENING AND INTO THE NIGHT. WITH PLENTY OF MOISTURE AND DECENT ELEVATED INSTABILITY...COULD SEE SEEM BRIEF HEAVY DOWNPOURS WITH SOME THUNDER POSSIBLE ALSO. BIGGER CONCERN IS WHETHER UPSTREAM STORMS WILL EVENTUALLY MOVE INTO SOUTHERN WISCONSIN...LAST NIGHT AND THIS MORNING. STILL QUITE A BIT OF UNCERTAINTY WITH THIS...PARTICULARLY WITH TIMING...SO MAY KEEP IT MAINLY DRY IN TAFS...OTHER THAN THE CURRENT ACTIVITY. WILL BE KEEPING A CLOSE EYE ON THE UPSTREAM CONVECTION AND UPDATE TAFS AS THINGS HOPEFULLY BECOME MORE CLEAR OVER THE NEXT FEW HOURS. OVERALL...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SATURDAY EXCEPT FOR LOWER VSBYS POSSIBLE WITHIN HEAVIER SHOWERS/STORMS. && .PREV DISCUSSION... /ISSUED 348 PM CDT FRI JUN 21 2013/ VERY SHORT TERM...TONIGHT AND SATURDAY. FORECAST CONFIDENCE IS LOW TO MEDIUM. GUSTY SOUTH TO SOUTHEAST WINDS WITH WAKE LOW WILL CONTINUE TO WEAKEN OVER THE NEXT HOUR OR TWO IN PORTIONS OF SOUTHEAST WISCONSIN. GUSTS TO AROUND 20 KNOTS ARE THEN EXPECTED UNTIL SUNSET. TRICKY FORECAST FOR THIS PERIOD ACROSS THE AREA. SHORT TERM MODELS INDICATE THE SURFACE WARM FRONT WILL SHIFT NORTHWARD ACROSS THE AREA TONIGHT...AND REMAIN JUST NORTH OF THE AREA ON SATURDAY. 18Z NAM IS NOW KEEPING WARM FRONT OVER THE AREA ON SATURDAY...SOUTH OF THE OTHER SYNOPTIC MODELS. 850MB WARM AIR ADVECTION REMAINS OVER THE REGION TONIGHT AND SATURDAY. THE 850MB LOW LEVEL JET NOSE REMAINS FOCUSED WEST OF THE REGION TONIGHT...OVER SOUTHERN MINNESOTA INTO NORTHERN IOWA. THIS WOULD SUPPORT FURTHER DEVELOPMENT OF CONVECTION OVER THE DAKOTAS INTO AN MCS...WHICH MAY TRAVERSE ALONG THE WARM FRONT AND EDGE OF CAP TOWARD AND INTO THE AREA LATER TONIGHT INTO EARLY SATURDAY MORNING. MESOSCALE MODELS DO SHOW THIS TREND TO SOME EXTENT. THEY ALSO SHOW SOME CONVECTION DEVELOPING NEAR THE WARM FRONT ACROSS THE NORTHERN PORTIONS OF THE AREA LATER TONIGHT. ALL IN ALL...THERE COULD BE AN MCS THAT AFFECTS THE AREA LATER TONIGHT...WITH OTHER SCATTERED CONVECTION NEAR THE WARM FRONT...OR THERE COULD BE A DRY PERIOD. FOR NOW...WILL GO WITH CHANCE POPS AT BEST FOR TONIGHT INTO SATURDAY...GIVEN THE LOWER END CONFIDENCE. SPC HAS SLIGHT RISK FOR TONIGHT AND AGAIN SATURDAY...AS LARGE ELEVATED CAPE EXISTS ABOVE CAP...THOUGH DEEP LAYER SHEAR IS MODEST. PRECIPITABLE WATER VALUES ARE HIGH...SO HEAVY RAINFALL WOULD BE POSSIBLE IF CONVECTION DOES DEVELOP. TEMPERATURES ARE GOING TO BE TOUGH AS WELL...DEPENDING ON CONVECTION TRENDS AND CLOUDS. FOR NOW...WILL GO NEAR MOS GUIDANCE AND KEEP THINGS WARM AND HUMID TONIGHT AND SATURDAY. MAY CRACK 90 IN THE FAR SOUTH IF ENOUGH SUNSHINE OCCURS SATURDAY AFTERNOON...GIVEN 925MB TEMPERATURES AND 2 METER TEMPERATURE TRENDS. SHORT TERM...SATURDAY NIGHT THROUGH MONDAY. SATURDAY NIGHT...FORECAST CONFIDENCE MEDIUM. MID-UPPER RIDGING KEEPS BEST FORCING FOR ASCENT WITH UPPER JET STREAK AND LOW-LEVEL JET TO THE WEST SATURDAY NIGHT INTO SUNDAY. THE 12Z NAM IS HINTING AT A RESIDUAL BOUNDARY FROM EARLIER SATURDAY CONVECTION WILL BE THE FOCUS FOR RE-DEVELOPMENT SATURDAY EVENING. WHILE THIS IS PLAUSIBLE...THE NAM LAYER Q-VECTOR CONVERGENCE AND FRONTOGENESIS IS BEST FARTHER NORTHWEST CLOSER TO WHERE OTHER MODELS ARE FOCUSING INITIATION OF STRONGEST CONVECTION. ALSO NAM SOUNDINGS IN LINE WITH OTHERS SHOWING A DECENT CAP WHERE 1000 J/KG OF ELEVATED CAPE IS LIMITED BY 100 J/KG OF CIN. FORECAST CORFIDI VECTORS INDICATE AN MCS THAT CRESTS THE THERMAL RIDGE/THICKNESS RIDGE AXIS COULD CLIP NORTHWESTERN/WESTERN PORTIONS OF CWA SO WILL HAVE HIGHER POPS THERE. SUNDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM. IF MODELS ARE CORRECT KEEPING THE BULK OF CONVECTION OUT OF CWA SATURDAY NIGHT...THE ABSENCE OF A FOCUSING MECHANISM SUCH AS AN OUTFLOW BOUNDARY OR MCV...SHOULD BE ENOUGH TO ALLOW THE CAP TO HOLD KEEPING MOST OF THE DAY DRY ON SUNDAY. CONSENSUS POPS DO HAVE CHANCE/SLIGHT CHANCE POPS IN THE NW 1/2 OF THE CWA WITH THE 12Z GEM AND 00Z ECMWF BRINGING SFC TROUGH CLOSER TO CWA BY 00Z MONDAY THAN GFS OR NAM. BETTER CHANCE OF PRECIPITATION...ESPECIALLY IN THE WEST AS MODELS BRING SHORT WAVE...POSSIBLY CONVECTIVELY ENHANCED... THROUGH THE AREA SUNDAY NIGHT INTO MONDAY. AS WITH TODAY...ANY REMNANT CLOUD DEBRIS FROM OVERNIGHT CONVECTION COULD LIMIT DAYTIME HEATING SUNDAY...BUT WITH LOW POPS AND EXPECTED 925 MB TEMPERATURES FEEL A LEAN TOWARD WARMER GUIDANCE TEMPS IN LINE WITH LOW 90S. WITH EXPECTED CONVECTION...UPPER 60S TO LOWER 70S LOW TEMPS SUNDAY NIGHT TO BE FOLLOWED WITH HIGHS IN THE LOW TO MID 80S ON MONDAY. LONG TERM...MONDAY NIGHT THROUGH FRIDAY. FORECAST CONFIDENCE LOW TO MEDIUM. MODELS AGREE THAT A SHORT WAVE/MCV DRIVEN COMPLEX WILL WILL UNDERCUT THE RIDGE AND CROSS THE AREA MONDAY NIGHT INTO TUESDAY...WITH ANOTHER SHORT WAVE ARRIVING TUESDAY AFTERNOON/EVENING DEPENDING ON MODEL IN DEVELOPING PROGRESSIVE NEAR-ZONAL FLOW. YET ANOTHER SHORT WAVE MOVES THROUGH WEDNESDAY AFTERNOON AHEAD OF DEEPER WAVE THAT BEGINS TO DIG INTO THE NORTHERN LAKES REGION IN RESPONSE TO AMPLIFYING RIDGE OVER THE WESTERN U.S. TIMING DIFFERENCES LEAD TO POPS IN EVERY PERIOD... BUT DO EXPECT MORE EXPANSIVE DRY PERIODS THAN THE CONSENSUS SOLUTIONS ARE GIVING. WITH SURFACE TROUGH HANGING TO THE WEST...WILL STAY IN WARM HUMID AIR MASS THROUGH WEDNESDAY...THEN SEE A GRADUAL COOL DOWN THURSDAY AND FRIDAY WITH A CANADIAN AIR MASS WORKING IN BEHIND THE SURFACE LOW. AVIATION/00Z TAFS/...GUSTY SOUTH TO SOUTHEAST WINDS WITH WAKE LOW WILL CONTINUE TO WEAKEN OVER THE NEXT HOUR OR SO...WITH GUSTS TO AROUND 20 KNOTS EXPECTED INTO EARLY THIS EVENING. DRY CONDITIONS ARE EXPECTED THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING ACROSS TAF SITES...WITH VFR CONDITIONS. LEFT VFR CONDITIONS GOING THROUGH TONIGHT AND SATURDAY...AS THUNDERSTORM CHANCES LINGER BUT LOW CONFIDENCE IN TIMING AND PLACEMENT OF STORMS. MAY SEE MVFR VISIBILITIES WITH LIGHT FOG AT SITES BETWEEN 09Z AND 14Z SATURDAY. MODEST SOUTH WINDS SHOULD LINGER LATER TONIGHT INTO SATURDAY. MARINE... GUSTY SOUTH TO SOUTHEAST WINDS WITH WAKE LOW WILL LINGER FOR ANOTHER HOUR OR SO BEFORE DIMINISHING. REFER TO LATEST SPECIAL MARINE WARNINGS AND MARINE WEATHER STATEMENTS FOR MORE INFORMATION. BOATERS SHOULD REMAIN IN SAFE HARBOR UNTIL THESE GUSTY WINDS SUBSIDE. DEW POINTS RISING THROUGH THE 60S WILL OVERSPREAD THE COOL LAKE WATERS TONIGHT INTO SATURDAY. WINDS WILL WEAKEN ENOUGH TO ALLOW FOR FOG FORMATION LATER THIS EVENING INTO SATURDAY MORNING...BEFORE MIXING OUT A BIT DURING THE AFTERNOON SATURDAY. DENSE FOG IS POSSIBLE IF WINDS WEAKEN ENOUGH...SO WILL HAVE TO WATCH TRENDS THIS EVENING. FOG MAY LINGER ON AND OFF THROUGH THE WEEKEND INTO EARLY NEXT WEEK...AS LONG AS WINDS REMAIN LIGHT ENOUGH. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...DDV TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD SATURDAY NIGHT THROUGH FRIDAY...REM
Hazardous weather outlook, Jun 21, 3:54 PM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 354 PM CDT FRI JUN 21 2013 WIZ046-047-051-052-056>060-062>072-222100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 354 PM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATER TONIGHT AS A COMPLEX OF STORMS TO THE WEST ROLLS IN AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE AREA. THE MAIN THREAT WILL BE DAMAGING WIND AND LARGE HAIL. THERE COULD BE HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AND SUNDAY OVER MAINLY SOUTH CENTRAL WISCONSIN. THE MAIN THREAT WILL BE STRONG WINDS AND HAIL. HEAT INDEX VALUES UP TO 95 ARE EXPECTED SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. LMZ643>646-222100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 354 PM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATER TONIGHT AS A COMPLEX OF STORMS TO THE WEST ROLLS IN AFTER MIDNIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE AREA. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WIND. THERE COULD BE HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME DURING THIS PERIOD. A WARM AND HUMID AIR MASS FLOWING OVER THE COLDER WATERS OF LAKE MICHIGAN WILL LIKELY RESULT IN AREAS OF FOG...POSSIBLY DENSE AT TIMES. REM WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, Jun 22, 1:36 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 136 AM CDT SAT JUN 22 2013 WIZ056-062-063-067>072-220715- DANE-GREEN-IOWA-KENOSHA-LAFAYETTE-RACINE-ROCK-SAUK-WALWORTH- 136 AM CDT SAT JUN 22 2013 ...LINE OF STRONG THUNDERSTORMS OVER FAR SOUTHERN WISCONSIN... AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY LINE OF STRONG THUNDERSTORMS EXTENDING FROM 12 MILES NORTHWEST OF DODGEVILLE TO 9 MILES SOUTH OF BELOIT TO 5 MILES SOUTHWEST OF TWIN LAKES TO RACINE. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BLACKHAWK LAKE RECREATION AREA... PLEASANT PRAIRIE... DOWNTOWN KENOSHA... HOLLANDALE... HIGHLAND... BLACKHAWK LAKE REC AREA... JUDA... DODGEVILLE... BLANCHARDVILLE... EDMUND... MONROE AIRPORT... COBB... LINDEN... LONDON... MONROE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. DDV
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 11:48 PM CDT | Areal Flood Advisory | MKX | Dane, Green, Jefferson, Rock, Walworth, Waukesha | 3 hr |
| Jun 22, 1:03 AM CDT | Areal Flood Advisory | MKX | Dane, Green, Iowa, Lafayette | 3 hr |
| Jun 22, 2:16 AM CDT | Areal Flood Advisory | MKX | Green, Rock | 3 hr |
| Jun 22, 2:40 AM CDT | Flash Flood Warning | MKX | Green, Iowa, Lafayette | 5 hr |
| Jun 22, 7:57 AM CDT | Flash Flood Warning | MKX | Dane, Green, Iowa, Lafayette | 4 hr |
| Jun 22, 10:40 AM CDT | River Flood Warning | MKX | Lafayette | 6 days |
| Jun 22, 12:01 PM CDT | River Flood Warning | MKX | Kenosha | 6 days |
| Jun 22, 12:01 PM CDT | River Flood Warning | MKX | Green | 5 days |
| Jun 22, 12:01 PM CDT | River Flood Warning | MKX | Green, Rock | 3 days |
| Jun 22, 12:06 PM CDT | Areal Flood Advisory | MKX | Dane, Green, Iowa, Lafayette | 15 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.